Alert archive / Washington / Special Weather Statements in 2012
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Jul 13, 2012, 1:56 AM PDT for Grant County, Washington. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2012, 1:56 AM PDT (08:56 UTC)
- Expired
- Jul 13, 2012, 2:45 AM PDT
- In force
- 49 min
- Issued by
- NWS Spokane, WA
County Grant County, WA
The radar
The Spokane radar (KOTX), 118 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3637 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
943 WWUS86 KOTX 130856 SPSOTX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 156 AM PDT FRI JUL 13 2012 WAZ034-035-130945- LINCOLN WA-GRANT WA-ADAMS WA- 156 AM PDT FRI JUL 13 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL GRANT COUNTY IN CENTRAL WASHINGTON NORTHWESTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON UNTIL 245 AM PDT AT 148 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF MOSES LAKE..MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... MOSES LAKE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4754 11902 4742 11871 4690 11920 4699 11943 TIME...MOT...LOC 0855Z 210DEG 32KT 4702 11925 $$ RP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 10:47 PM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 12, 10:47 PM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1047 PM PDT Thu Jul 12 2012 .SYNOPSIS... A weather pattern change is expected tonight and into the weekend as an upper level disturbance stalls over Western Oregon and Washington. Look for increasing chances of thunderstorms Friday, Saturday and Sunday... as well as cooler temperatures. Some thunderstorms over the weekend could be capable of producing locally heavy rain...small hail and gusty winds. && .DISCUSSION... Scattered showers and thunderstorms have developed across the southeast portion of the forecast area and will continue to track northeast across the Blue Mts and Palouse, and into North Idaho tonight. Elevated convection has been east of the Spokane area for the most part this evening but more cells are popping up across the Columbia Basin and these will track northeast along Interstate 90 in the next hour or two. The main threat from these storms has been periods of heavy rain. There is more potential for stronger cells to develop across the Blues and Palouse where the atmosphere is more unstable. /Kelch && .AVIATION... 06Z TAFS: Nocturnal thunderstorms will continue to move northeast across the Inland Northwest as moisture streams northward across the area. Scattered showers and thunderstorms will be possible at all TAF sites overnight. The main threat will be heavy rain with a low probability for hail or gusty winds at any particular terminal. Convection will develop again Friday with KEAT/KMWH more likely to see -TSRA than the eastern TAF sites. /EK && .PRELIMINARY POINT TEMPS/POPS... Spokane 67 92 68 81 65 81 / 50 30 30 60 60 50 Coeur d'Alene 63 92 66 82 62 78 / 60 20 30 60 60 50 Pullman 60 89 64 82 61 80 / 50 20 30 50 50 50 Lewiston 68 96 71 88 70 87 / 30 20 30 50 50 50 Colville 59 95 64 83 62 80 / 40 20 30 60 70 50 Sandpoint 58 90 63 79 58 76 / 50 20 40 70 70 60 Kellogg 61 94 63 81 60 76 / 40 20 40 70 70 60 Moses Lake 65 96 68 89 66 91 / 20 30 20 30 30 20 Wenatchee 68 96 69 87 70 89 / 20 30 20 30 30 10 Omak 64 97 67 87 66 88 / 20 40 40 50 40 30 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jul 12, 5:03 AM PDT, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 503 AM PDT THU JUL 12 2012 IDZ001>004-026-027-WAZ031>033-036>038-041>043-131215- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 503 AM PDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT FOR THUNDERSTORMS WILL INCREASE FRIDAY INTO THE WEEKEND. SOME OF THE THUNDERSTORMS ON SATURDAY MAY BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN OVER THE NORTHERN CASCADES...EASTERN WASHINGTON AND NORTHERN IDAHO. MORE WET...SLOW MOVING THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...NAMELY OVER THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON. SLOW MOVING THUNDERSTORMS THIS WEEKEND MAY HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLASH FLOODING. THUNDERSTORMS OVER STEEP TERRAIN MAY PRODUCE DEBRIS FLOWS OR ROCK SLIDES. WAZ034-035-044-131215- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WATERVILLE PLATEAU- 503 AM PDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON AND EAST CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 12, 10:25 PM PDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1025 PM PDT THU JUL 12 2012
WAZ031>033-130615-
WHITMAN WA-GARFIELD WA-
1025 PM PDT THU JUL 12 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL WHITMAN COUNTY IN EASTERN WASHINGTON
NORTHERN GARFIELD COUNTY IN SOUTHEAST WASHINGTON
UNTIL 1115 PM PDT
AT 1020 PM PDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
DAYTON..MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL WAS REPORTED IN
DAYTON WITH THIS STORM...AND IT IS POSSIBLE THAT HAIL UP TO AN INCH
IN DIAMETER COULD OCCUR WITH THIS THUNDERSTORM. IF THIS THUNDERSTORM
HOLDS TOGETHER...IT WILL REACH THE POMEROY AND DODGE AREAS AROUND 11
PM.
LAT...LON 4634 11768 4637 11768 4640 11772 4646 11775
4646 11786 4648 11787 4652 11787 4679 11770
4658 11725 4632 11761
TIME...MOT...LOC 0523Z 216DEG 23KT 4637 11781
KOCHSpecial weather statement, Jul 13, 12:43 AM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 1243 AM PDT FRI JUL 13 2012 WAZ034-035-044-130830- DOUGLAS WA-GRANT WA- 1243 AM PDT FRI JUL 13 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL GRANT COUNTY IN CENTRAL WASHINGTON CENTRAL DOUGLAS COUNTY IN NORTH CENTRAL WASHINGTON UNTIL 130 AM PDT AT 1236 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EPHRATA..MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... COULEE CITY... LAT...LON 4779 11942 4769 11909 4723 11945 4730 11969 TIME...MOT...LOC 0743Z 204DEG 25KT 4735 11951 RP !
Special weather statement, Jul 13, 1:56 AM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 156 AM PDT FRI JUL 13 2012 WAZ034-035-130945- LINCOLN WA-GRANT WA-ADAMS WA- 156 AM PDT FRI JUL 13 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL GRANT COUNTY IN CENTRAL WASHINGTON NORTHWESTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON UNTIL 245 AM PDT AT 148 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF MOSES LAKE..MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... MOSES LAKE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4754 11902 4742 11871 4690 11920 4699 11943 TIME...MOT...LOC 0855Z 210DEG 32KT 4702 11925 RP
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 10:25 PM PDT | Special Weather Statement | OTX | Garfield | 50 min |
| Jul 13, 12:43 AM PDT | Special Weather Statement | OTX | Grant | 47 min |
| Jul 13, 2:45 PM PDT | Red Flag Warning | OTX | 43 hr |
Nearby
Special Weather Statements in Washington, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.